MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA PROGREAT; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC*PE24151YV
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: (b)(6).E3: occupation: fcs.The returned device was a progreat (actual catheter) whose distal end had been fractured and a fractured piece (actual fractured piece).Length of the actual catheter: approximately 1150 mm (estimated to be elongated by approximately 65 mm).Length of the actual fractured piece: approximately 300 mm (estimated to be approximately 55 mm elongated).The product is approximately 1500 mm in total length, and it is estimated that there is a defect of approximately 170 mm.Appearance confirmation: [actual catheter]: it had been bent along the distal end to approximately 550 from the distal end.The outer layer had been fractured and the reinforcing coil had been elongated at the distal end.The outer layer had been elongated in the vicinity of the fractured part of the outer layer.No anomalies such a bend or elongation in other parts.A defect was found in the inner layer at the fractured part.[actual fractured part]: the outer and inner layer had been fractured at the edge of the distal side.The outer and inner layer and the reinforcing coil had been elongated at the edge of the distal side.The outer layer of fractured part had been torn off.The outer and inner layers are fractured at the edge of the proximal side.The outer and inner layer and the reinforcing coil had been elongated at the edge of the proximal side.The outer layer of the fractured part had been abraded.Simulation test: 1) assuming that the distal end was stuck, a tensile load was applied to the hub while the distal end was held.2) the outer layer became elongated and fractured near joint a.The inner layer and the reinforcing coil were elongated in the vicinity of the fractured part.In addition, it became bent closer to the proximal side than joint a of the outer layer 3) in the state of 2, a tensile load was applied to the hub again while the part near the fractured part was held.4) the outer layer became elongated and fractured near joint b.The inner layer and the reinforcing coil were elongated in the vicinity of the fractured part.When the fractured part in the vicinity of the joint a that was caused in 2 was observed with a microscope and an electron microscope, the outer layer was found to be elongated and torn off.When the fractured part in the vicinity of the joint b that was caused in 4 was observed with a microscope and an electron microscope, the outer layer was found to be elongated and the inner layer to be defect.The outer diameter of the catheter (normal part): it met the factory's specification.No anomaly was found.No anomaly was found in manufacturing records and shipping inspection records.No other similar report was found in the past complaint file.Based on the investigation results, no anomalies were found in the manufacturing records and the dimensions of the actual device.As one of the possibilities regarding this case, when progreat was inserted into the body, the involved part was trapped due to some factor and the tensile load was applied under that condition, causing it to be severed.The instructions for use (ifu) has the following description: "if any resistance is felt, do not remove the micro catheter system by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval." ashitaka factory is committed to maintaining product quality through the following inspections and work: catheter: the product is always flowed with a core wire inserted in the lumen to assure the catheter lumen.In the product assembly process, 100% inspection of the outer diameter is performed to ensure that there is no anomaly in the outer diameter of the catheter.Before the product packaging process, 100% visual inspection is performed to ensure that there is no anomaly such as a crush or kink.Guidewire: by controlling the dispensing amount of materials and the stirring time of hydrophilic coat solution, the coating amount and coating condition are controlled to be uniform, thereby the lubricity of the guidewire is assured.In the product assembly process, 100% visual inspection is performed to ensure that there is no anomaly in the condition of surface.As a part of the shipping inspection, the lubricity of guidewire is inspected on sampling basis per lot.Please refer to section h10 for the related reports.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: during the splenic artery embolization, the progreat was inserted through glidecath (inside destination sheath) and advanced to the splenic artery.Per the medical doctor (md), the coil 5x16 cx became stuck and could not push or pull coil; therefore, a coil was deployed and attempted to push with 018 command wire.The wire could not push the coil, per md the "progreat broke".The md was able to recover the progreat and was able to release coil pack.Coil pack landed in the intended location, and progreat was removed and replaced.Embolization was then completed, successful, and the patient was ok.Later, the md stated he believed the progreat became stuck in glidecath due to inadequate flushing, and the coil became stuck for similar reasons.Additional information was received on 31dec2025: the patient was stable following the procedure.They were taken back to the operating room (or) for another procedure the following day, though it was not thought the previous procedure was at fault.The treatment was successful; the splenic artery was embolized resulting in reduction of bleeding from the spleen.No additional intervention was necessary to treat the splenic bleed.There were multiple coils deployed before the progreat "got stuck" and fractured.According to a member of the operative team, the physician had the progreat deep into the coil nest, inserted a 5x16 cx 18, tried to deploy; however, may have deployed the coil partially inside the catheter.When he pulled back on the progreat, it became kinked and would not release the coil.Then other wires were introduced to push the coil out.The physician then pulled the progreat back to the base catheter with the coil nest still attached.The last coil looked to have unraveled and was still in the progreat.The coil nest then was pushed back to the intended location either by catheter or blood flow (story was vague).They introduced a new progreat and were able to continue coiling the artery.Despite the challenges, the procedure was successful.Additional information was received on 07jan2026: the base catheter was a penumbra benchmark catheter, not a glidecath.Additional information was received on 05feb2026: they were not aware the tip fractured, and were unsure if it was retained in the body (in the coil mass) or removed with the catheter and not included in the sample.

Brand Name
PROGREAT
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key24305898
Report Number9681834-2026-00014
Device Sequence Number14762467
Product Code DQO
UDI-Device Identifier04987350735287
UDI-Public(01)04987350735287(17)260228(10)240307
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberMC*PE24151YV
Device Catalogue NumberMC*PE24151YV
Device Lot Number240307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X16 CX18; DESTINATION SHEATH; PENUMBRA BENCHMARK CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown